Taranaki Police are aware of a number of people overdosing on what is suspected to be the class B controlled drug GHB or GBL or 1,4-BD, commonly referred to as “Wazz”.
The overdoses resulted in admissions to Taranaki Base Hospital and have placed undue pressure on the public health system.
The Taranaki District Health Board advise that any person who has taken this drug, and notices symptoms such as loss of consciousness, seizures, increased heart rate, high blood pressure or strange-feeling muscles, are encouraged to present at the hospital emergency department.
You can report drug offending to Police through the crime reporting line by calling 105. Possession of class B controlled drugs is an offence.
New Zealand’s drug early warning system High Alert say while no use is the safest drug use, there are some steps that can help reduce the risks from taking GBL-type substances. These substances all have different potency and onset times which makes it very easy to overdose. Smaller doses pose less risk. Avoid re-dosing, and steer clear of mixing GBL with other substances, especially alcohol and other depressants like ketamine. Find out more about 1,4-and GBL here through High Alert.